Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Feb 11, 2021, 5:40 PM EST for Richmond County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2021, 5:40 PM EST (22:40 UTC)
- Expired
- Feb 11, 2021, 6:15 PM EST
- In force
- 35 min
- Issued by
- NWS Columbia, SC
County Richmond County, GA
The radar
The Columbia radar (KCAE), 107 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WWUS82 KCAE 112240
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
540 PM EST Thu Feb 11 2021
GAZ063>065-112315-
Richmond GA-McDuffie GA-Columbia GA-
540 PM EST Thu Feb 11 2021
...Strong Thunderstorms Will Impact Portions of central Richmond...
southeastern McDuffie and southern Columbia Counties Until 615 PM
EST....
At 539 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Harlem, or 7 miles southwest of Grovetown,
moving east at 30 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
North Augusta, Grovetown, Evans, Martinez, Fort Gordon, Augusta,
Harlem, Glendale, South Augusta, Midtown, Summerville, Augusta Mall,
Daniel Field, Augusta Regional Airport, Village Plaza Shopping
Center, Augusta National Golf Club, Blythe, Dearing, West End Augusta
and New Savannah Bluff Lock & Dam Park.
This includes the following highways...
Interstate 20 in Georgia between mile markers 183 and 201.
Interstate 520 in Georgia between mile markers 1 and 13.
LAT...LON 3360 8211 3358 8209 3356 8205 3351 8199
3349 8199 3348 8196 3341 8193 3341 8194
3337 8193 3329 8231 3331 8234 3331 8238
3344 8244
TIME...MOT...LOC 2239Z 248DEG 25KT 3339 8232
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Feb 11, 2:46 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 11, 2:46 PM EST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Columbia SC 246 PM EST Thu Feb 11 2021 .SYNOPSIS... A low pressure system will move from the Gulf coast region toward the Carolinas over the next couple of days. This will result in an increase in moisture across the region and an increasing chance of rain. Although near or above normal temperatures expected today, cold air damming will develop Friday and continue through the weekend with rain and cold temperatures. The chance of rain will continue into early next week as another low pressure system moves into the area. && .NEAR TERM /THROUGH TONIGHT/... Widespread low clouds continue across the area. Surface low over western NC with wedge front slipping south through srn NC. Nearly stationary front stretched through nrn GA to another weak low over sern LA. The wedge front is forecast to move south through our forecast area overnight. Weak surface based instability developing across the CSRA and the srn half of SC. Elevated instability across the Piedmont into the north Midlands. During the afternoon instability increases and we should see showers and isolated/scattered thunderstorms develop. LI values over the central/southern Midlands and CSRA will be between -1 and -4. CAPE less than 1000 J/kg. Severe thunderstorm potential appears low. Afternoon temperatures expected to range from around 60 near the NS/SC border to the low 70s CSRA. A wave along the front will move through the area tonight. On the backside of this low, strong cold advection pattern will be setting up, and in turn will rapidly drive a wedge cold front southward through the forecast area from between 02z and 08z. Although thunderstorm coverage will diminish, there will still be plenty of rain and drizzle overnight. For tonight, the first part of the night may start off mild, but as the wedge front pushes southward, temperatures will fall into the 40s. By morning, readings will be in the upper 30s across the Pee Dee, in the lower to middle 40s in the Midlands, and in the upper 40s to lower 50s in the CSRA. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Friday and Friday night: Models continue to show good agreement in the wedge strengthening over the course of the day Friday with plenty of low level moisture. Increasing cold advection at the surface will mean the high temperature will be observed early in the morning before temperatures continue to decrease through the afternoon and evening. While some weak shortwave energy may move through the area in the morning leading to measurable light rain with PWATs over an inch, some drier air aloft moves in by afternoon. Still with plenty of shallow moisture, expect overcast skies with light rain or drizzle to be possible through the day Friday. Friday night expect increasing chances for more moderate rain with increasing SW flow above the strong surface inversion as well as increasing divergence aloft with a strengthening southern stream upper jet to the west. Saturday the wedge will be stronger, reinforced by deeper moisture and moderate rain as temperatures remain in the 40s through the day. Amplifying mid level trough to the west will continue to increase mid level flow out of the SW with shortwave energy passing through as well as increased divergence in the right entrance region of the upper jet. Kept temperatures fairly consistent from previous shift. While there is potential for temps to be cooler, remained around the SREF mean which is trending a cooler than blended guidance. Rain chances continue into Saturday night although possibly not as heavy as the upper jet departs and some drier air moves into the mid levels. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Unsettled pattern continues in the long term with lingering surface boundary near the area. Chances for rain continue into Sunday with temperatures well below normal but mid level drier air moves in Monday, although GEFS mean still keeps PWATs around an inch and forecast soundings indicate that while the moisture remains shallow, there still will be chance for rain, although it may remain lighter. A progressive system moves through late Monday into Tuesday with possibly a dry day Wednesday ahead of a digging trough that could potential bring another fairly strong system by the end of the 7 day period. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... High confidence for restrictions through the period. MVFR cigs this afternoon. An area of low pressure moves across the region this evening, with conditions deteriorating back to IFR as showers and possibly isolated thunderstorms move through the TAF sites. As this low moves east, a strong wedge front will move south into the Midlands sites 06z-09z and move south of the CSRA sites by 12z. IFR/LIFR cig/vsby restrictions will continue as the wedge pattern sets up. EXTENDED AVIATION OUTLOOK...Unsettled conditions will result in periods of widespread and prolonged flight restrictions through the weekend into Tuesday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Feb 11, 12:07 PM EST, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 1207 PM EST Thu Feb 11 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 121715- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 1207 PM EST Thu Feb 11 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 11, 5:40 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
540 PM EST Thu Feb 11 2021
GAZ063>065-112315-
Richmond GA-McDuffie GA-Columbia GA-
540 PM EST Thu Feb 11 2021
...Strong Thunderstorms Will Impact Portions of central Richmond...
southeastern McDuffie and southern Columbia Counties Until 615 PM
EST....
At 539 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Harlem, or 7 miles southwest of Grovetown,
moving east at 30 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
North Augusta, Grovetown, Evans, Martinez, Fort Gordon, Augusta,
Harlem, Glendale, South Augusta, Midtown, Summerville, Augusta Mall,
Daniel Field, Augusta Regional Airport, Village Plaza Shopping
Center, Augusta National Golf Club, Blythe, Dearing, West End Augusta
and New Savannah Bluff Lock & Dam Park.
This includes the following highways...
Interstate 20 in Georgia between mile markers 183 and 201.
Interstate 520 in Georgia between mile markers 1 and 13.
LAT...LON 3360 8211 3358 8209 3356 8205 3351 8199
3349 8199 3348 8196 3341 8193 3341 8194
3337 8193 3329 8231 3331 8234 3331 8238
3344 8244
TIME...MOT...LOC 2239Z 248DEG 25KT 3339 8232The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:18 AM EST | Dense Fog Advisory | CAE | Aiken, Barnwell, Edgefield, Fairfield, Kershaw, Lancaster and 3 more | 8 hr |
| Feb 11, 6:37 PM EST | Areal Flood Advisory | CAE | Aiken | 2 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.